Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Had chest pain. Medical test normal. Got relief after taking gaviacon. What was the problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Here's my question, My husband was sent to hospital two days ago with pain in chest after consuming a salad wrap, he also said that when he ate food or drank liquid he it felt uncomfortable. The emergency consultant did a full check over for cancer etc and found my husband was all clear. I work with a lady who had the exact same symptoms as my husband and she suggested, take GAVISCON. Since my husband started taking the GAVISCON, he no longer feels the discomfort when eating or drinking. Any suggestions as to what it was?
Posted Sun, 17 Mar 2013 in Lung and Chest disorders
Answered by Dr. Shoaib Khan 26 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

Gaviscon is used for the treatment of heartburn and/or acid reflux.

Your husbands presentation matches the following conditions in order of their likelihood:
-Gastroesophageal refulx disease (GERD)
-Hiatus hernia
-Peptic ulcer disease
-Barrett's esophagus
-Weak lower esophageal sphincter (LES)

I hope this information helps. Do write back to me for any more information or clarifications. I would be glad to help.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor